Alert archive / Ohio / River Flood Warnings in 2013

River Flood Warning 12, NWS Cleveland, OH

January 31, 2013Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Jan 31, 2013, 7:11 AM EST for Marion County, Ohio. It took effect at Jan 31, 2013, 7:32 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2013, 7:11 AM EST (12:11 UTC)
In effect from
Jan 31, 2013, 7:32 AM EST
Expired
Jan 31, 2013, 3:06 PM EST
In force
8 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 10.97 ft at Jan 31, 2013, 8:00 AM EST.

actionminormoderatemajor51001/3102/01
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WGUS41 KCLE 311211
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
711 AM EST THU JAN 31 2013

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR LARUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-312011-
/O.NEW.KCLE.FL.W.0012.130131T1232Z-130202T0000Z/
/LARO1.1.ER.130131T1232Z.130201T0000Z.130201T1800Z.NO/
711 AM EST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SCIOTO RIVER NEAR LARUE
* FROM THIS MORNING UNTIL FRIDAY EVENING
* AT  7:00 AM THURSDAY THE STAGE WAS...11.0 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND RISE TO NEAR
  11.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  FRIDAY AFTERNOON.
* AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE 
  VILLAGE OF LARUE. ROUTE 37 AND PARTS OF VINE STREET INUNDATED. 

$$
2 follow-up statements
515 
WGUS81 KCLE 311556
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1056 AM EST THU JAN 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR LARUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-312356-
/O.EXT.KCLE.FL.W.0012.000000T0000Z-130201T1800Z/
/LARO1.1.ER.130131T1541Z.130131T1800Z.130201T1200Z.NO/
1056 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER NEAR LARUE.
* AT 10:00 AM THURSDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TO NEAR 11.2 FEET 
  BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY MORNING.
* AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE 
  VILLAGE OF LARUE. ROUTE 37 AND PARTS OF VINE STREET INUNDATED. 
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

$$
792 
WGUS81 KCLE 312006
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EST THU JAN 31 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR LARUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-312036-
/O.CAN.KCLE.FL.W.0012.000000T0000Z-130201T1800Z/
/LARO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
306 PM EST THU JAN 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SCIOTO RIVER NEAR LARUE.
* AT  2:00 PM THURSDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER CRESTED AT THE FLOOD STAGE OF 11.0 FEET. 
  EARLY THIS MORNING. THE RIVER WILL FALL TO 10.0 FEET BY FRIDAY
  MORNING.
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

$$

THOMPSON

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 31, 6:53 AM EST, 18 minutes earlier.

Area forecast discussion, Jan 31, 6:53 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
653 AM EST THU JAN 31 2013

.SYNOPSIS...
LAKE EFFECT SNOW WILL CONTINUE THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO MAJOR CHANGES TO FORECAST FOR 630 UPDATE...JUST TWEAKED TEMPS
AND POPS SLIGHTLY.

ORIGINAL DISCUSSION...
ARCTIC FRONT NOW APPROACHING THE EAST COAST WITH THE MUCH COLDER AIR
MOVING OVER THE AREA.  THE WIDESPREAD LIGHT SNOW ACROSS THE AREA
THIS MORNING WILL GIVE WAY TO LAKE EFFECT SNOW IN THE PRIMARY SNOW
BELT THIS AFTERNOON.  MODELS CONTINUE TO DROP THE 850MB TEMPS TO
MINUS 16C BY THIS AFTERNOON WITH A DUE WEST FLOW SETTING UP OVER THE
LAKE.

CONTINUED WITH THE WIND ADVISORY MAINLY OVER THE EASTERN COUNTIES
AND THE LAKE SHORE.  LOW PRESSURE SYSTEM THE MOVED ACROSS THE CENTRAL
LAKES NOW APPROACHING NEW ENGLAND...HOWEVER THE LOW CONTINUES TO
DEEPEN.  CONTINUING TO GET WIND GUSTS INTO THE MID 40S.  STILL
EXPECT WINDS TO DROP BELOW ADVISORY CRITERIA BY MID MORNING AS LOW
TRACKS INTO QUEBEC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MODELS CONTINUE TO HINT AT WINDS SHIFTING MORE NORTHWESTERLY LATE
TONIGHT INTO FRIDAY AS WEAK TROUGH SWINGS ACROSS THE LAKE. THIS
SHOULD PUSH SNOW FURTHER INLAND. SNOWFALL IN EXCESS OF A FOOT IS
POSSIBLE FOR THE LAKE SHORE COUNTIES BY EARLY SATURDAY MORNING.
WINDS SHIFT TO THE SOUTHWEST FRIDAY NIGHT AS HIGH PRESSURE SLIDES
ACROSS THE LOWER LAKES. THE BREAK FROM THE SNOW WILL BE SHORT
LIVED HOWEVER. MODELS CONTINUE TO MOVE LOW PRESSURE ACROSS THE
CENTRAL/LOWER LAKES THIS WEEKEND. GFS FASTEST WITH THIS NEXT
SYSTEM BRINGING MORE SNOW INTO THE AREA FRIDAY NIGHT. USED THE
SLOWER ECMWF FOR FORECAST. ECMWF BRINGS IN THE NEXT BATCH OF
SYNOPTIC SNOW SATURDAY.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A SERIES OF CLIPPER LOW PRESSURE SYSTEMS ARE FORECAST ACROSS THE
GREAT LAKES THROUGH EARLY NEXT WEEK. THE MODELS ARE TRENDING
COLDER FOR MONDAY AS THE NEXT CLIPPER IS PROGGED SLIGHTLY SLOWER
WITH A TRACK FARTHER SOUTH. THE 00Z ECMWF IS ESPECIALLY FARTHER
SOUTH WITH THE LOW DIVING TOWARD THE OHIO VALLEY. NOT SURE ABOUT
THIS FORECAST AS A TRACK ACROSS THE LOWER GREAT LAKES AS STILL
SHOWN BY THE GFS AND IS MORE TYPICAL FOR THIS TYPE OF SYSTEM. WILL
DROP THE FORECAST HIGHS SEVERAL DEGREES BUT NOT GO AS COLD AS IT
COULD BE GIVEN THE UNCERTAINTY IN THE STRENGTH AND TRACK OF THE
CLIPPER LOW. ANOTHER LOW IS FORECAST TO FOLLOW QUICKLY ON TUESDAY
WITH THE SAME SORT OF FORECAST DILEMMA...THE ECMWF QUITE A BIT
FARTHER SOUTH AND COLDER WHILE THE GFS TRACKS THE LOW ACROSS THE
LOWER LAKES WITH TEMPERATURES RECOVERING BACK TOWARD NORMAL. WILL
AGAIN COMPROMISE AND STICK CLOSE TO THE CURRENT FORECAST WITH
HIGHS SLIGHTLY BELOW NORMAL AND A CHANCE OF SNOW/SNOW SHOWERS.
HIGH PRESSURE SHOULD BUILD ACROSS THE MIDWEST WEDNESDAY.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
DEEP LOW PRESSURE OVER EASTERN CANADA WILL LIFT OUT BUT
CONTINUE TO DEEPEN AND WE WILL CONTINUE TO SEE STRONG AND GUSTY
WEST WINDS TODAY. RELATIVELY WIDESPREAD SNOW SHOWERS WILL OCCUR
THIS MORNING WITH CEILINGS MAINLY MVFR AND VISIBILITIES VARYING
FROM VFR TO IFR DURING THE HEAVIER SNOW SHOWERS. THE SNOW SHOWERS
WILL BECOME MAINLY CONFINED TO THE SNOWBELT AS THE AFTERNOON GOES
ON AND MOST TAF SITES WILL BECOME VFR. SOME GENERAL LIGHT SNOW
COULD DEVELOP BY EARLY SATURDAY AS THE NEXT TROUGH BEGINS TO MOVE
THROUGH.

OUTLOOK...NON VFR LIKELY FRIDAY...MAINLY ACROSS THE SNOWBELT OF
EXTREME NE OH/NW PA. NON VFR WILL DEVELOP WITH SNOW SATURDAY AND
CONTINUE INTO SUNDAY. ADDITIONAL NON VFR SNOW AND SNOW SHOWERS
POSSIBLE MONDAY.

&&

.MARINE...
GALE WARNINGS WILL BE HOISTED NOW FOR LATER TONIGHT. WINDS SHOULD
INCREASE FROM WEST TO EAST ACROSS THE LAKE OVERNIGHT AND THEN
DIMINISH THURSDAY EVENING. THE WIND DIRECTION WILL CHANGE VERY
LITTLE AND REMAIN WESTERLY THROUGH SUNDAY. WINDS INCREASE TO NEAR
GALE FORCE BY SUNDAY AFTERNOON BUT SHOULD DIMINISH SUNDAY NIGHT TO
BELOW GALE FORCE ONCE AGAIN. WINDS SHOULD BECOME SOUTHERLY ON MONDAY
BUT ANOTHER SHIFT BACK TO WESTERLY IS EXPECTED BY MONDAY EVENING.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR OHZ009>014-019-
     089.
     LAKE EFFECT SNOW WARNING UNTIL 6 AM EST SATURDAY FOR
     OHZ011>014-089.
     WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR OHZ020>023-
     031>033-038.
PA...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR PAZ001>003.
     LAKE EFFECT SNOW WARNING UNTIL 6 AM EST SATURDAY FOR
     PAZ001>003.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEZ061-146>149-
     166>169.
     LOW WATER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     LEZ142>144-162>164.
     GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ142>145-
     162>165.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jan 31, 12:20 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1220 AM EST THU JAN 31 2013

OHZ011>014-089-PAZ001>003-010530-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1220 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   LAKE EFFECT SNOW WARNING.

ICE JAM POTENTIAL WILL BE HEIGHTENED OVERNIGHT WITH RUNOFF
FROM THE RECENT RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ009-010-019-010530-
ERIE OH-LORAIN-HURON-
1220 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ICE JAM POTENTIAL WILL BE HEIGHTENED OVERNIGHT WITH RUNOFF
FROM THE RECENT RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ020>023-031>033-038-010530-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-
1220 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ICE JAM POTENTIAL WILL BE HEIGHTENED OVERNIGHT WITH RUNOFF
FROM THE RECENT RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-017-018-027>030-036-037-047-010530-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-KNOX-
1220 AM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TONIGHT.

ICE JAM POTENTIAL WILL BE HEIGHTENED OVERNIGHT WITH RUNOFF
FROM THE RECENT RAIN.

WINDS WILL ALSO BE GUSTY TONIGHT WITH GUSTS BETWEEN 40 AND 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>145-162>165-010530-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
1220 AM EST THU JAN 31 2013

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-146>149-166>169-010530-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1220 AM EST THU JAN 31 2013

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:21 PM ESTWind AdvisoryCLEAshtabula, Cuyahoga, Erie, Geauga, Holmes, Huron and 9 more14 hr
Jan 31, 4:55 AM ESTLow Water AdvisoryCLE17 hr
Jan 31, 11:02 AM ESTSmall Craft AdvisoryCLE52 hr

Nearby

River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.